Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 42, NWS Raleigh, NC

April 4, 2008Anson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 4, 2008, 8:47 PM EDT for Anson County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2008, 8:47 PM EDT (00:47 UTC)
Expired
Apr 4, 2008, 9:30 PM EDT
In force
43 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Anson County, NC

The radar

The Columbia radar (KCAE), 143 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 9:20 PM EDTTSTM WND DMG1 Wnw Mcfarlan, NCTREES DOWN ON STATE ROUTE 1003...REPORTED BY ANSON COUNTY DOT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 6:10 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 050047
SVRRAH
NCC007-050130-
/O.NEW.KRAH.SV.W.0042.080405T0047Z-080405T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT FRI APR 4 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ANSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 930 PM EDT

* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTH OF WHITE STORE...OR 20 MILES
  SOUTHWEST OF WADESBORO...MOVING NORTHEAST AT 39 MPH. NICKEL SIZED
  HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MORVEN...MCFARLAN...
  LILESVILLE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3480 8031 3482 8033 3488 8031 3509 7993
      3500 7989 3497 7987 3490 7985 3486 7990
      3480 7993
TIME...MOT...LOC 0047Z 242DEG 34KT 3476 8025

$$

JFB
2 follow-up statements
000 
WWUS52 KRAH 050109
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT FRI APR 4 2008

NCC007-050130-
/O.CON.KRAH.SV.W.0042.000000T0000Z-080405T0130Z/
ANSON NC-
910 PM EDT FRI APR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN ANSON COUNTY...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF MORVEN...OR 11 MILES SOUTH OF WADESBORO...MOVING EAST AT
38 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... MCFARLAN AND
LILESVILLE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3482 8018 3488 8020 3501 7992 3500 7989
      3497 7987 3490 7985 3486 7990 3481 7993
TIME...MOT...LOC 0110Z 251DEG 33KT 3482 8005

$$

JFB
000 
WWUS52 KRAH 050132
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT FRI APR 4 2008

NCC007-050141-
/O.EXP.KRAH.SV.W.0042.000000T0000Z-080405T0130Z/
ANSON NC-
931 PM EDT FRI APR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANSON COUNTY
EXPIRED AT 930 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT 
OF ANSON COUNTY. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3482 8018 3488 8020 3501 7992 3500 7989
      3497 7987 3490 7985 3486 7990 3481 7993
TIME...MOT...LOC 0109Z 251DEG 33KT 3482 8006

$$

JFB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 8:24 PM EDT, 23 minutes earlier.

Area forecast discussion, Apr 4, 8:24 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT FRI APR 4 2008

.SYNOPSIS...A COLD FRONT AND LOW PRESSURE SYSTEM WILL APPROACH FROM
THE WEST TONIGHT...THEN SLOWLY DRIFT SOUTHEAST ACROSS CENTRAL NORTH
CAROLINA ON SATURDAY. THE COLD FRONT WILL CONTINUE MOVING SOUTHEAST
SATURDAY NIGHT AND HIGH PRESSURE WILL EXTEND SOUTHWARD WITH COOLER
DRIER AIR ON SUNDAY. HIGH PRESSURE WILL STRENGTHEN ALONG THE MID
ATLANTIC COAST MONDAY.

&&

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 630 PM FRIDAY...

A TORNADO WATCH IN EFFECT FOR SW NC UNTIL 1 AM EDT...

WARM SECTOR CONTINUES TO EXPAND NORTHWEST INTO THE WESTERN PIEDMONT
AS WEDGE BOUNDARY LIFTS NNW...MARKING THE DEMISE OF THE LATEST CAD
EVENT. AIRMASS CONTINUES TO DESTABILIZE AS DEWPOINTS CLIMB INTO
THE LOWER TO MID 60S ACROSS THE SOUTHERN PIEDMONT...SANDHILLS...AND
COASTAL PLAIN REGIONS...WHILE SURFACE HEATING HAS ALLOWED TEMPERATURES
TO CLIMB INTO THE MID TO UPPER 70S. SPC MESOANALYSIS INDICATES
MUCAPE VALUES OF AROUND 1000 J/KG ACROSS THE EXTREME SOUTHWESTERN
TIER OF THE FORECAST AREA...WITH 500 JOULES EXTENDING ACROSS THE
REMAINDER OF THE EASTERN HALF. 45 KT LLJ IS EXPECTED TO STRENGTHEN
THIS EVENING AND OVERNIGHT...WHILE DEEP LAYER SHEAR OF 5O TO 60KTS
RESIDES OVER THE AREA AS WELL. FINALLY...LCL HEIGHTS BETWEEN 500
TO 700 METERS...COMBINED WITH ENHANCED LOW-LEVEL HELICITY ALONG
AND JUST NORTH OF THE WEDGE FRONT (200 TO 250 M/S) WILL RESULT IN
THREAT OF SEVERE STORMS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND TORNADIC CELLS. THUS..A TORNADO WATCH HAS BEEN ISSUED FOR THE
SW PIEDMONT UNTIL 1 AM EDT. THE WATCH MAY HAVE TO BE EXTENDED
EAST AND NORTH LATER THIS EVENING...AS THE CENTRAL AND EASTERN
SECTORS DESTABILIZES FURTHER.

     PREVIOUS DISCUSSION FROM 2PM...

SFC ANALYSIS THIS AFTERNOON SHOWS THE REMNANT HYBRID COLD AIR
DAMMING WEDGE REMAINING ACROSS ONLY THE FAR WESTERN PIEDMONT AS OF
18Z. TEMPS ACROSS CENTRAL NC RANGED FROM THE LOWER 50S IN THE TRIAD
TO UPPER 60S IN THE COASTAL PLAIN. IN THE UPPER LEVELS...SOUTHWEST
FLOW ALOFT WAS PRESENT ACROSS THE MID-ATLANTIC AND SOUTHEAST CONUS
(DOWNSTREAM OF AN UPPER TROUGH ACROSS THE MIDWEST CONUS).

OVERVIEW:
THE REST OF THIS AFTERNOON INTO TONIGHT...THE REMAINING REMNANT
WEDGE SHOULD BE COMPLETELY ERODED AND ALL OF CENTRAL NC WILL BE IN
THE WARM SECTOR OF THE ELONGATED FRONTAL ZONE APPROACHING FROM THE
WEST. COULD SEE WIND GUSTS UP TO 25-30 MPH THIS AFTERNOON IN
LOCATIONS THAT HAVE BEEN WARM SECTORED GIVEN 25-30 KNOT FLOW PROGGED
IN THE MIXED LAYER. EXPECT TEMPS TO INCREASE THROUGH THE 50S INTO
THE 60S EVERYWHERE THIS AFTERNOON...REACHING THE 70S ALONG/EAST OF
THE TRIANGLE. TONIGHT...TEMPS SHOULD BE NEARLY STEADY IN THE UPPER
50S TO MID 60S ACROSS ALL OF CENTRAL NC IN ADVANCE OF THE COLD FRONT
APPROACHING FROM THE WEST. TEMPS MAY SLOWLY RISE IN SOME
LOCATIONS...PARTICULARLY BEFORE MORE WIDESPREAD RAIN ARRIVES FROM
THE WEST LATER TONIGHT AND SAT MORNING.

PRECIPITATION:
ISENTROPIC LIFT HAS SIGNIFICANTLY DECREASED ACROSS THE AREA...WITH
THE FLOW BECOMING MORE PARALLEL TO THE ISENTROPES. ANY LIFT TODAY
WILL BE CONFINED TO THE LOWER LEVELS...IN THE FORM OF WARM ADVECTION
AND LOW LEVEL CONVERGENCE ALONG THE WARM FRONT AS IT PROGRESSES INTO
THE AREA FROM THE EAST AND SOUTH. THE GFS/NAM DO NOT SHOW MUCH IN
THE WAY OF PRECIP THROUGH THE AFTERNOON AND EVENING HOURS...ON THE
ORDER OF A FEW HUNDREDTHS OF AN INCH AT MOST. EXPECT A SMALL CHANCE
OF CONVECTIVE SHOWERS (VERY SMALL CHANCE OF ISOLATED THUNDERSTORMS)
LATER THIS AFTERNOON...PRIMARILY ALONG AND EAST OF HIGHWAY 1...WITH
THE BEST CHANCE ALONG/EAST OF INTERSTATE 95 WHERE FORECAST SOUNDINGS ARE
SHOWING UP TO 1500 J/KG OF SFC BASED CAPE WITH TEMPS IN THE LOWER
70S AND DEWPOINTS IN THE MID 60S. PRECIP CHANCES WILL BE INCREASING
FROM THE WEST LATER THIS EVENING AND TONIGHT AS A LINE OF CONVECTION
APPROACHES CENTRAL NC AHEAD OF THE APPROACHING FRONTAL ZONE. SO...
BASICALLY...PRECIP CHANCES WILL BE ON THE INCREASE LATER THIS
EVENING...BECOMING LIKELY OVERNIGHT FROM WEST TO EAST AS THE FRONTAL
ZONE SHIFTS CLOSER TO THE AREA. RAINFALL AMOUNTS WILL BE GENERALLY
LIGHT THROUGH THIS EVENING...ON THE ORDER OF A FEW HUNDREDTHS OF AN
INCH...ALTHOUGH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WITH ANY
ISOLATED CONVECTIVE ACTIVITY THAT MAY DEVELOP THIS AFTERNOON IN
LOCATIONS THAT HAVE BEEN WARM SECTORED. THE POSSIBILITY OF MORE
SUBSTANTIAL RAINFALL WILL BEGIN LATE TONIGHT AND EARLY SAT MORNING
IN ASSOC/W THE APPROACHING FRONTAL ZONE AND INCREASING UPPER LEVEL
DIVERGENCE AHEAD OF THE APPROACHING UPPER LEVEL TROUGH. CANNOT RULE
OUT ISOLATED THUNDERSTORMS OVERNIGHT GIVEN FORECAST SOUNDINGS SHOWING
PWAT VALUES INCREASING TO AROUND 1.50 WITH 500-1000 J/KG OF
MUCAPE...AND THEREFORE WILL ALSO KEEP A SLIGHT CHANCE OF
THUNDERSTORMS IN THE FORECAST TONIGHT. -VINCENT/STARK

&&

.SHORT TERM /SATURDAY NIGHT/...
AS OF 240 PM...
SIGNIFICANT RAINFALL SHOULD CONTINUE THROUGH MOST OF THIS
PERIOD... WITH EVENT TOTALS OF ONE TO TWO INCHES... AND LOCALLY
HEAVIER AMOUNTS. HEAVIEST AMOUNTS MOST LIKELY NEAR AND EAST OF
HIGHWAY ONE.

SEVERE WEATHER POTENTIAL IS INCREASED OVER PRIOR THINKING. GFS MODEL
IS QUITE GENEROUS WITH UPPER LEVEL DIVERGENCE ACROSS CENTRAL NORTH
CAROLINA THROUGHOUT SATURDAY AND WELL INTO SATURDAY NIGHT. THE GFS
HAS THE FRONT ON THE 295 KELVIN SURFACE AS A WELL DEFINED BOUNDARY
DROPPING ALMOST DUE SOUTH THROUGH THE NORTHERN TWO THIRDS OF THE
AREA BY SUNSET SATURDAY. THERE SHOULD BE GOOD VEERING OF THE WINDS
IN THE VICINITY OF THIS BOUNDARY AND A TORNADO RISK CAN NOT BE RULED
OUT. OTHERWISE... WITH LOW LEVEL WINDS FORECAST STRONGEST IN THE
ABOVE MENTIONED HEAVY RAIN AREA... THIS AREA AND JUST NORTH OF THE
SURFACE FRONT WILL BE FAVORED FOR SEVERE WEATHER. CAPE JUMPS TO AS
HIGH AS ABOUT 1200 J/KG WITH LIFTED INDICES PERHAPS AS LOW AS
MINUS FOUR. MID LEVEL LAPSE RATES NOT TOO IMPRESSIVE AT SIX TO SIX
AND A HALF DEGREES CELSIUS PER KILOMETER. LATE MORNING TO EARLY
EVENING APPEARS TO BE THE MOST FAVORED TIMING...THOUGH SOMETHING
EARLIER IS NOT IMPOSSIBLE. 850 MILLIBAR TROUGH SHOULD BE EXITING
THE AREA TO THE EAST BEFORE SUNRISE... ENDING RAIN CHANCES.

IF TIMING AND EXTEND OF RAINS ARE ON TRACK...SATURDAY HIGH
TEMPERATURES WILL LIKELY OCCUR IN THE MORNING WITH TEMPERATURES
FALLING AND THEN HOLDING STEADY AS WIDESPREAD RAINS OCCUR. HIGH
TEMPERATURES ABOUT 64 TO 71 BUT AFTERNOON TEMPERATURES OVER THE
WESTERN TWO THIRDS OF THE AREA PERHAPS IN THE LOWER 60S. SUNDAY
MORNING LOWS 45 NORTHWEST TO 55 SOUTHEAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 240 PM...

A LOW PRESSURE SYSTEM CROSSES THE UPPER MISSISSIPPI VALLEY SUNDAY
AFTERNOON. THIS FEATURE APPEARS TOO FAR NORTH AND HIGH PRESSURE
OVER NORTH CAROLINA TO SOLID TO RUN A RISK OF RAIN IN CENTRAL
NORTH CAROLINA. ANOTHER LOW LIFTS NORTHWEST THROUGH THE UPPER
MISSISSIPPI VALLEY WEDNESDAY. DYNAMICS AS FAR SOUTH AS NORTH
CAROLINA LOOK QUITE WEAK AND FEEL THE BEST COURSE IS CONTINUE DRY.

THURSDAY FRIDAY RAINS ARE IN MOST OF THE MODELS BUT CONFIDENCE IS
NOT HIGH. MODELS OFTEN MOVE POSITIVELY TILTED TROUGHS IN THE
SOUTHWESTERN UNITED STATES TOO FAST. AT WORST THE MUCH SLOWER
TIMING OF THE 00Z ECMWF IS PREFERRED...WITH ANY PRECIPITATION WELL
OUT EAST OF THIS SYSTEM SUSPECT.

A GENERAL WARMING TREND DURING THIS PERIOD WITH AFTERNOON HIGHS
UPPER 50S TO MID 60S SUNDAY AND MONDAY...THEN RISING TO BE SOLIDLY
IN THE 70S BY FRIDAY. MORNING LOWS IN THE 40S EARLY IN THE
PERIOD... REACHING THE MID AND UPPER 50S BY FRIDAY MORNING.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
AS OF 800 PM FRIDAY...

A NEARLY STATIONARY FRONT WILL LINGER OVER THE TRIAD OVERNIGHT AND A
COLD FRONT WILL BE APPROACHING FROM THE WEST.  FQT IFR CONDITIONS
ARE EXPECTED AT KINT AND KGSO WITH CIGS BLO 1 THSD FT AND NUMEROUS
SHOWERS AND ISOLATED EMBEDDED TSTMS.  ELSEWHERE...VFR CONDITIONS
THIS EVENING WILL LOWER TO MVFR WITH LOWERING CLOUD BASES AND
SCATTERED SHOWERS AND ISOLATED TSTMS INCREASING FROM THE WEST.
OCCASIONAL IFR CONDITIONS ARE EXPECTED IN SHOWERS AFTER MIDNIGHT.

THE COLD FRONT WILL MOVE SLOWLY FROM NNW TO SSE ACROSS CENTRAL NC ON
SAT.  LOW PRESSURE IS EXPECTED TO FORM ALONG THE FRONT.  THIS WILL
LEAD TO WIDESPREAD RAIN AND EMBEDDED TSTMS WITH IFR CONDITIONS
CONTINUING AT KINT AND KGSO THROUGHOUT THE DAY AND PREVAILING IFR
CONDITIONS EXPECTED AT KRDU AND KRWI BY MIDDAY.  KFAY SHOULD REMAIN
SOUTH OF THE COLD FRONT MOST OF THE DAY WITH MAINLY MVFR CONDITIONS
EXCEPT OCCASIONALLY LOWERING TO IFR IN SHOWERS AND EMBEDDED TSTMS.

THE COLD FRONT WILL DRIFT SOUTH OF THE AREA SAT NIGHT...BUT
WIDESPREAD STRATUS AND FOG WITH SCATTERED AREAS OF RAIN OR DRIZZLE
WILL CONTINUE IN A SHALLOW COOL AIRMASS BEHIND THE FRONT...CAUSING
IFR CONDITIONS THROUGH SUN MORNING.  HIGH PRESSURE WILL GRADUALLY
STRENGTHEN TO THE NORTH AND PUSH DRIER AIR INTO THE REGION LATER
SUNDAY WITH VFR CONDITIONS PREVAILING SUN AFTERNOON THROUGH WED...
EXCEPT POSSIBLY BRIEF MVFR OR IFR IN DAYBREAK STRATUS OR FOG EACH
MORNING.  -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...CBL/VINCENT
SHORT TERM...RLH
LONG TERM...RLH
AVIATION...RFG
Hazardous weather outlook, Apr 4, 6:37 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT FRI APR 4 2008

NCZ007>011-021>028-038>043-076>078-086-088-089-050500-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON-
637 PM EDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT AS A
COLD FRONT AND LOW PRESSURE SYSTEM APPROACH FROM THE WEST. THERE
IS A CHANCE FOR ISOLATED SEVERE WEATHER WITH THE STORMS MAINLY
SOUTH OF HIGHWAY 64...SOUTH CENTRAL NORTH CAROLINA.  THE PRIMARY
THREAT IS FROM DAMAGING WINDS AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COLD FRONT WILL MOVE VERY SLOWLY EASTWARD THROUGH CENTRAL NORTH
CAROLINA SATURDAY. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED WITH THE FRONT. MODERATE TO HEAVY RAINFALL WILL CAUSE RAINFALL
AMOUNTS WELL OVER AN INCH IN MOST PLACES. LOCALIZED AREAS
COULD RECEIVE UP TO TWO INCHES OF RAIN WITH THE
THREAT OF URBAN FLOODING AND RAPID RISES ON CREEKS AND STREAMS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ073>075-083>085-050500-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-
637 PM EDT FRI APR 4 2008

...TORNADO WATCH 166 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT AS A
COLD FRONT AND LOW PRESSURE SYSTEM APPROACH FROM THE WEST. A FEW
OF THE STORMS MAY PRODUCE SEVERE WEATHER IN SOUTH CENTRAL NORTH
CAROLINA. THE PRIMARY THREAT IS FROM DAMAGING WINDS AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COLD FRONT WILL MOVE VERY SLOWLY EASTWARD THROUGH CENTRAL NORTH
CAROLINA SATURDAY. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED WITH THE FRONT. MODERATE TO HEAVY RAINFALL WILL CAUSE RAINFALL
AMOUNTS WELL OVER AN INCH IN MOST PLACES. LOCALIZED AREAS
COULD RECEIVE UP TO TWO INCHES OF RAIN WITH THE
THREAT OF URBAN FLOODING AND RAPID RISES ON CREEKS AND STREAMS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

RFG

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:01 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly44 min
Apr 4, 10:15 PM EDTSevere Thunderstorm WarningRAHLee, Moore45 min
Apr 4, 10:40 PM EDTSevere Thunderstorm WarningRAHLee35 min
Apr 4, 10:45 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond45 min
Apr 4, 10:51 PM EDTSevere Thunderstorm WarningRAHMoore39 min
Apr 4, 11:23 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Moore, Scotland52 min
Apr 4, 11:42 PM EDTSevere Thunderstorm WarningRAHChatham, Cumberland, Harnett, Johnston, Lee, Wake33 min
Apr 5, 2:42 AM EDTSevere Thunderstorm WarningRAHCumberland, Sampson33 min
Apr 5, 3:20 PM EDTTornado WarningRAHSampson25 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.